3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

birth control question

Reply
 
Thread Tools
Old 02-05-2008, 10:33 AM   #1
Senior Member
 
beautybooty's Avatar
 
Join Date: Jan 2008
Location: Indiana, USA
Posts: 190

Height: 5'3"

Default birth control question

i know that certain birth controls themselves can cause weight gain, but could chaning birth control methods cause a bump on the scales? i recently switched from the pill to the shot. i would assume it could since your body is adjusting, just curious about whether or not other people have had any experience with this.
beautybooty is offline   Reply With Quote
Old 02-05-2008, 10:40 AM   #2
Midwesterner
 
murphmitch's Avatar
 
Join Date: May 2007
Location: Iowa
Posts: 13,285

S/C/G: 152/116/120

Height: 5' 3"

Default

I have heard of a lot of women gaining weight with the Depo shot.
__________________

Anne
murphmitch is offline   Reply With Quote
Old 02-05-2008, 10:43 AM   #3
One day at a time!
 
daizylin's Avatar
 
Join Date: Feb 2008
Location: USA
Posts: 68

S/C/G: 195/185/140

Height: 5'5"

Default

I always experienced slight weight gain from any medicine I began. When you body gets used to it, in my experience, it will begin to accept weight loss once again. This is only what I have experienced, though. The other members here may have different stories
daizylin is offline   Reply With Quote
Old 02-05-2008, 11:04 AM   #4
Senior Member
 
peachcake's Avatar
 
Join Date: Jan 2008
Location: Silverton, OR
Posts: 561

S/C/G: 217/tick/160

Height: 5'5

Default

I have read that changing birth control can cause a weight gain of 10lbs. That's what my doctor told me... but I'm sure there are lots of opinions.
peachcake is offline   Reply With Quote
Old 02-05-2008, 11:05 AM   #5
Senior Member
 
peachcake's Avatar
 
Join Date: Jan 2008
Location: Silverton, OR
Posts: 561

S/C/G: 217/tick/160

Height: 5'5

Default

it was "up tp" 10 lbs actually
peachcake is offline   Reply With Quote
Old 02-05-2008, 11:14 AM   #6
Eating for two!
 
jillybean720's Avatar
 
Join Date: Feb 2005
Location: Northern VA
Posts: 6,018

S/C/G: 324 highest known/on hold/150

Height: 5' 5"

Default

Yes, changing medicines can affect your weight, but it should only be temporary. If you notice your weight continuing to increase without changing your diet/exercise routine, I'd talk to your doctor because, as someone already mentioned, I, too, have heard quite a few horror stories of women gaining weight on "the shot." Not trying to scare you--not everyone has this problem
__________________
*Jill*
Highest known weight: 324
Weight on morning of DS surgery: 308.5
Got down to about 185 before pregnancy;
Benjamin David born March 24, 2012, 7 pounds 11 ounces
Post-pregnancy: 206.5
jillybean720 is offline   Reply With Quote
Old 02-05-2008, 11:51 AM   #7
Used to be Archy
 
Join Date: Jan 2007
Location: Illinois
Posts: 482

S/C/G: 220/171/145

Height: 5'4

Default

The only thing the shot gave me was a month long period and a freaked out doctor giving me birth control pills trying to stop it. Oh and 5 pounds that went away after the infernal bleeding finally stopped.

Oh Nuvaring, why did I ever doubt you?

Talk to your doctor, and good luck!
__________________

February Tri Challenge COMPLETED!
Eves is offline   Reply With Quote
Old 02-05-2008, 01:11 PM   #8
Buzzy little bee
 
DeliciousBoo's Avatar
 
Join Date: Feb 2008
Location: Yorkshire,England.
Posts: 94

S/C/G: 203/174/153

Height: 5ft 6

Default

I was okay on the Depo shot, I didn't gain any weight...and I was 142lbs back then...sob sob, sniff sniff.

I wouldn't worry too much, just keep doing what you have been doing and you will be heading in the right direction.

Boo x x
DeliciousBoo is offline   Reply With Quote
Old 02-05-2008, 01:58 PM   #9
Senior Member
 
horsey's Avatar
 
Join Date: Jun 2007
Location: USA
Posts: 1,095

S/C/G: 200/190/165

Height: 5'9

Default

I gained about 10 lbs on that evil shot years ago, I'll never do THAT again. The dr had that attitude that women would "gain anyways" but at the time I'd always been tall and thin, there was no reason for such an extreme weight gain. If you feel that it's that shot, don't do it again at least. Personally I think it WAS. There's no way to prove it. You can google the subject.
horsey is offline   Reply With Quote
Old 02-05-2008, 03:06 PM   #10
Senior Member
 
beautybooty's Avatar
 
Join Date: Jan 2008
Location: Indiana, USA
Posts: 190

Height: 5'3"

Default

well i asked her about it before she gave it to me and she said the main thing is it causes women to feel hungry when they aren't. lol like i don't already have enough of that! it just seemed to me though that since my body has been on birth control for a long time it wouldn't necessarily cause too much of a weight gain (and it hasn't, yet, just a little bit), since it's already used to the having it in my system. i was just hoping that my slight weight gain was my body getting used to it, and really hoping it doesn't continue.

sounds though like i might have some trouble ... i really hope not
beautybooty is offline   Reply With Quote
Old 02-05-2008, 08:04 PM   #11
No description available.
 
midwife's Avatar
 
Join Date: Aug 2004
Location: Bat Country
Posts: 7,340

Default

Depo provera would be the last birth control I would suggest to a woman trying to lose weight. Hopefully, the weight gain side effect won't be too bad for you.

And archy, I luv my nuvaring.
__________________
"And that's how Beowulf rolls"~ my DD
midwife is offline   Reply With Quote
Old 02-06-2008, 11:31 AM   #12
Senior Member
 
beautybooty's Avatar
 
Join Date: Jan 2008
Location: Indiana, USA
Posts: 190

Height: 5'3"

Default

well i went ahead and called planned parenthood to ask about it and she said it comes down to calories in and calories out. she said that there are no specific hormones that make you gain weight it's just a matter of women eating more, so if i am closely monitoring my food i should be fine.
beautybooty is offline   Reply With Quote
Old 02-06-2008, 12:28 PM   #13
No description available.
 
midwife's Avatar
 
Join Date: Aug 2004
Location: Bat Country
Posts: 7,340

Default

I'm sure you'll do fine. Controlling intake is key.....some women on depo find it harder to control intake than others. Congrats on your loss so far!
__________________
"And that's how Beowulf rolls"~ my DD
midwife is offline   Reply With Quote
Old 02-06-2008, 02:12 PM   #14
Boston Qualifier and MOM
 
ennay's Avatar
 
Join Date: Nov 2006
Location: Oregon
Posts: 5,795

S/C/G: 186/see ticker/?

Height: 5'3.75"

Default

Quote:
Originally Posted by midwife View Post
And archy, I luv my nuvaring.
Funny nuvaring story ...my friend has a 7 year old daughter. One day when she picked her up from school she noticed she had bracelets on. Her daughter had been fishing her used nuvarings out of the trash and wearing them to school as bracelets.
__________________
A whole lot of setbacks. Starting over.

My before/after pics

Last edited by ennay : 02-06-2008 at 02:12 PM.
ennay is offline   Reply With Quote
Old 02-06-2008, 02:17 PM   #15
Let's do this!
 
junebug41's Avatar
 
Join Date: Jan 2006
Location: 3rd cornfield on the left.
Posts: 3,815

S/C/G: 210/149/140

Height: 5'6.5

Default

Quote:
Originally Posted by ennay View Post
Funny nuvaring story ...my friend has a 7 year old daughter. One day when she picked her up from school she noticed she had bracelets on. Her daughter had been fishing her used nuvarings out of the trash and wearing them to school as bracelets.


I LOVE nuvaring. love it love it love it. No weight gain to speak of.

But wow, Ennay. Just, wow.
__________________
Jen


2011- putting on the baby weight
2012- TAKING OFF THE BABY WEIGHT
junebug41 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 03:21 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2